#7081 ·
Gonna be interesting to see how things play out with the Helexa eventually 😁
(what I was talking about earlier was just a massive drop in dosage)
(what I was talking about earlier was just a massive drop in dosage)
Started by Robin Myers91 · · 👁 561 views · 10K replies
Eric Mitchell55 said:What exactly are we talking about here? 🙈
shadowfox75 said:That’s not quite right. :-) I just have a feeling it might actually work out this time. We shall see.
sent from hell
Timothy Wood38 said:I’ve actually found that Omega-3 fatty acids can be incredibly helpful when dealing with brain zaps—though, honestly, it’s a bit hit or miss. Sometimes you need much higher doses or more frequent applications throughout the day, and other times they just phase them out entirely. Still, I think it's worth a shot. St. John's Wort, either in tea or pill form, can be another option too. Worst case scenario, a doctor might bring Prozac (fluoxetine) into the mix to help smooth out the transition and avoid those nasty side effects from coming off other SSRIs with shorter half-lives.
Timothy Wood38 said:I’ve actually found that Omega-3 fatty acids can be incredibly helpful when dealing with brain zaps—though, honestly, it’s a bit hit or miss. Sometimes you need much higher doses or more frequent applications throughout the day, and other times they just phase them out entirely. Still, I think it's worth a shot. St. John's Wort, either in tea or pill form, can be another option too. Worst case scenario, a doctor might bring Prozac (fluoxetine) into the mix to help smooth out the transition and avoid those nasty side effects from coming off other SSRIs with shorter half-lives.
shadowfox75 said:I experience constant "electrical" shocks in my brain. Every time I move my eyes while walking, or even just blink, it triggers this internal surge. On bad days, I can feel them up to 1,000 times; right now, I’m estimating about 800. My psychiatrist claims these aren't documented in the literature, but firsthand experience suggests they are incredibly common when tapering off Seroxat or other SSRIs. Interestingly, while I was on the medication for ten months, my EEG was perfectly normal. However, this past Thursday, it showed dysrhythmic activity in the area of the brain responsible for emotional regulation, according to my neurologist. Physically, nothing catastrophic happens—no fainting or seizures—but if you aren't mentally prepared for it, it can pull you right back into a deep depression. It's clear we don't fully understand the mechanics behind this yet, though experts suggest it typically lasts a few months. That said, there have been cases where people dealt with this for a year or two. My neurologist mentioned she plans to present her findings at an upcoming medical conference to see what others have observed.
sent from hell
fadedbear92 said:Oh, wonderful. So you're basically providing her with free research material for her big presentation—though I'm a bit worried she might end up looking silly in front of her peers by acting like she's discovered something brand new. Honestly, I highly doubt that *every* doctor is that clueless about patient reports. I'll be sure to ask my aunt about it.
shadowfox75 said:She mentioned she's aware of SSRI discontinuation syndrome, but hasn't personally treated a patient experiencing these specific symptoms after tapering off Paxil. It's likely because she specializes in neurology and epilepsy, leaving psychiatry to her colleagues. Regardless, she respects the psychiatrists who work specifically with adolescents, and one told her that many patients complain of these exact issues after stopping SSRIs. It isn't documented in medical literature frequently enough to be anything more than a "mild electric sensation," which doesn't capture how patients actually describe it. Doctors are essentially just trying to find the least painful way to manage the transition. For instance, when I brought this up to my first psychiatrist at Mayo Clinic, she claimed she hadn't heard of it either and simply switched me from Paxil to Zoloft. I eventually stopped seeing her because I didn't care for her approach to patient care. It feels as though we are just test subjects for the pharmaceutical industry. Even the official guidelines state that the exact mechanism isn't fully understood. What is there left to say? If we're supposed to feel fine according to them, then I suppose we'll just have to deal with it.
shadowfox75 said:Thanks so much. This really means a lot to me. Coffee is on me next time. ;-)
sent from hell